Thunderstorm Wind, Montgomery
- When
- August 15, 4:24 PM CST
- Where
- Montgomery County, 2 mi NNE of Sims
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 34.697, -93.666
Several trees were blown down.
A cold front moved into Arkansas on the 14th, triggering scattered thunderstorms. A few of the storms became severe in western and southern parts of the state.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
A cold front moved into Arkansas on the 14th, triggering scattered thunderstorms. A few of the storms became severe in western and southern parts of the state.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Aug 15, 2:55 PM CST, 1 hour 29 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 355 PM CDT SUN AUG 15 2010 .SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT A COLD FRONT WAS PUSHING INTO CENTRAL ARKANSAS FROM THE NORTH LATE THIS AFTERNOON. SLIGHTLY COOLER/DRIER AIR FOLLOWED THE FRONT...WITH DEWPOINTS IN THE 60S TOWARD THE MISSOURI BORDER AND HEAT INDEX VALUES FAILING TO REACH 100 DEGREES. A HEAT ADVISORY WAS CANCELLED IN THE NORTH EARLIER TODAY. FARTHER SOUTH...OPPRESSIVE CONDITIONS CONTINUED...WITH A HEAT ADVISORY IN MOST AREAS THROUGH THIS EVENING. THE ADVISORY REMAINS POSTED IN SOUTHERN SECTIONS OF THE STATE ON MONDAY AS THE FRONT STALLS NEAR THE LOUISIANA BORDER. AS FAR AS PRECIPITATION...ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL ACCOMPANY THE FRONT THROUGH THIS EVENING... MAINLY IN CENTRAL AND SOUTHERN ARKANSAS. A SEVERE STORM OR TWO CANNOT BE RULED OUT GIVEN A VERY UNSTABLE AIRMASS CREATED BY EXCESSIVE HEAT/HUMIDITY. ANY PRECIPITATION WILL BE CONFINED TO THE SOUTHWEST ON MONDAY... WITH DRY CONDITIONS IN MOST AREAS. LOOKING AHEAD...THE FRONT WILL WOBBLE THROUGH THE REGION TUESDAY/WEDNESDAY. TEMPERATURES WILL BE CLOSER TO SEASONAL... BUT WILL PROBABLY STAY A LITTLE ABOVE NORMAL. MINIMAL CHANCES FOR RAIN ARE IN THE FORECAST...BUT THAT COULD CHANGE LATE IN THE NEAR TERM OR EARLY IN THE LONG TERM DUE TO ACTIVITY IN THE TROPICS. THE FEATURE TO WATCH WILL BE THE REMNANTS OF TROPICAL DEPRESSION FIVE...WHICH IS EXPECTED TO HEAD BACK INTO THE GULF OF MEXICO. THE SYSTEM MAY ACTUALLY STRENGTHEN...AND COULD BECOME TROPICAL STORM DANIELLE. THERE IS SOME UNCERTAINTY AS TO WHERE THE SYSTEM WILL MAKE LANDFALL...BUT THERE ARE SIGNS IT MAY START IMPACTING SOUTHERN ARKANSAS BY LATE WEDNESDAY. && .LONG TERM...THURSDAY THROUGH SUNDAY FOCUS FOR THE EXTENDED FORECAST CONTINUES TO BE THE REMNANTS OF TROPICAL DEPRESSION FIVE. MODEL TRENDS THE PAST 24 HOURS HAVE BEEN A WESTWARD ADJUSTMENT IN THE TRACK...RE-CURVING THE SYSTEM NORTHWARD FROM THE LA COAST INTO SRN ARKANSAS. WHETHER THE FINAL PATH IS INTO THE ARKLATEX REGION...OR ALONG THE AR/MS BORDER REMAINS TO BE SEEN. AGAIN...HOWEVER...THE TREND HAS BEEN TOWARD THE ARKLATEX AREA AS IS SUPPORTED BY RECENT RUNS OF THE GFS AND TO SOME EXTENT THE NEWEST EURO. TRENDED POP DISTRIBUTIONS TOWARDS THE 12Z GFS SOLUTION...THAT BEING GRADUALLY INCREASING POPS IN SRN AR FROM EAST TO WEST THU THROUGH FRI MORNING...THEN BRINGING HIGHER POPS INTO NRN AR DURING THE DAY FRI AS THE SYSTEM MOVES NORTH. ONLY WENT AS HIGH AS CHANCE POPS THOUGH DUE TO REMAINING UNCERTAINTIES. LIKEWISE...WITH TEMPERATURES I ONLY DROPPED THOSE INTO THE 90-92 DEGREE RANGE FOR THURSDAY AND FRIDAY. TEMPS WILL HAVE TO BE DECREASED...AND POPS INCREASED...SIGNIFICANTLY ON THU AND FRI IF THESE MODEL TRENDS CONTINUE AND A PATH THROUGH ARKANSAS BECOMES LIKELY. FOR INSTANCE...A BLEND OF 12Z GFS/ECMWF GIVES HIGHS IN THE MID 80S FOR FRI WHERE AS THE CURRENT FORECAST REFLECTS LOW 90S. A FRONT APPROACHING THE REGION ON SATURDAY WILL ABSORB THE REMNANTS OF TD 5 AND WILL PULL IT OFF TO THE NE. GIVEN THE UNCERTAINTY WITH THU AND FRI IT IS HARD TO SAY WHAT WILL OCCUR OVER THE WEEKEND. HOWEVER THERE WILL LIKELY BE A BOUNDARY IN THE EASTERN PART OF THE STATE SATURDAY FOR SHOWERS AND TSTMS THERE...WITH DECREASING CHANCES FOR THUNDER ON SUNDAY AS THE BOUNDARY WASHES OUT AND MOVES EAST. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 72 93 71 93 / 20 10 10 10 CAMDEN AR 76 99 76 98 / 30 30 10 10 HARRISON AR 68 91 66 91 / 20 10 10 10 HOT SPRINGS AR 76 97 75 97 / 30 30 10 10 LITTLE ROCK AR 76 96 74 96 / 30 20 10 10 MONTICELLO AR 76 99 76 98 / 30 20 10 10 MOUNT IDA AR 76 97 74 97 / 30 30 10 10 MOUNTAIN HOME AR 68 91 66 91 / 20 10 10 10 NEWPORT AR 74 94 71 94 / 20 10 10 10 PINE BLUFF AR 76 98 75 97 / 30 20 10 10 RUSSELLVILLE AR 75 94 72 95 / 20 20 10 10 SEARCY AR 75 95 73 95 / 30 20 10 10 STUTTGART AR 76 97 75 96 / 30 20 10 10 && .LZK WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR CLEBURNE-CONWAY- FAULKNER-GARLAND-INDEPENDENCE-JACKSON-JOHNSON-LOGAN-LONOKE- MONROE-MONTGOMERY-PERRY-POLK-POPE-PRAIRIE-PULASKI-SALINE-SCOTT- SHARP-VAN BUREN-WHITE-WOODRUFF-YELL. HEAT ADVISORY UNTIL 7 PM CDT MONDAY FOR ARKANSAS-BRADLEY-CALHOUN- CLARK-CLEVELAND-DALLAS-DESHA-DREW-GRANT-HOT SPRING-JEFFERSON- LINCOLN-OUACHITA-PIKE. && SHORT TERM...46 / LONG TERM...64
HAZARDOUS WEATHER OUTLOOK. NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT SUN AUG 15 2010 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-161000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 500 AM CDT SUN AUG 15 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT... HOT CONDITIONS WILL CONTINUE THROUGH THE AFTERNOON HOURS. AFTERNOON HEAT INDEX VALUES WILL GENERALLY RANGE FROM 105 TO 110. A COLD FRONT WILL PUSH SOUTHWARD THROUGH THE STATE TODAY. THIS BOUNDARY WILL FOCUS SCATTERED THUNDERSTORM DEVELOPMENT. THE STRONGEST STORMS ARE EXPECTED FROM MID AFTERNOON TO EARLY EVENING. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... HOT CONDITIONS WILL CONTINUE ACROSS SOUTHERN ARKANSAS ON MONDAY...WITH HEAT INDEX VALUES REACHING 105 OR HIGHER. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE REQUIRED TODAY...MAINLY BETWEEN 2 PM AND 8 PM. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 55
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 411 PM CDT SUN AUG 15 2010 ARZ038-039-041-042-152140- GARLAND-MONTGOMERY-PERRY-YELL- 411 PM CDT SUN AUG 15 2010 ...SIGNIFICANT WEATHER ADVISORY FOR GARLAND...MONTGOMERY...PERRY AND YELL COUNTIES UNTIL 440 PM CDT... AT 410 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR ONYX...MOVING SOUTHEAST AT 5 MPH. WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. AREAS THAT WILL BE AFFECTED INCLUDE MOUNT TABOR. TORRENTIAL DOWNPOURS MAY CAUSE LOCALIZED MINOR FLOODING IN LOW LYING AREAS. MOTORISTS SHOULD BE ADVISED TO EXPECT REDUCED VISIBILITY DUE TO THE VERY HEAVY RAIN. LAT...LON 3478 9309 3460 9326 3481 9350 3494 9335 TIME...MOT...LOC 2110Z 314DEG 4KT 3481 9335 56
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 427 PM CDT SUN AUG 15 2010 ARZ037-040-152155- POLK-SCOTT- 427 PM CDT SUN AUG 15 2010 ...SIGNIFICANT WEATHER ADVISORY FOR POLK AND SCOTT COUNTIES UNTIL 455 PM CDT... AT 427 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR QUEEN WILHELMINA STATE PARK...MOVING SOUTHEAST AT 5 MPH. WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. AREAS THAT WILL BE AFFECTED INCLUDE ACORN...MENA...LAKE MENA...POLK COUNTY FAIRGROUNDS...EAGLETON AND NUNLEY. FREQUENT...DANGEROUS LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. LAT...LON 3467 9404 3448 9418 3463 9445 3473 9433 TIME...MOT...LOC 2127Z 302DEG 6KT 3466 9429 56
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 505 PM CDT SUN AUG 15 2010 ARZ037-038-041-042-152235- GARLAND-MONTGOMERY-SCOTT-YELL- 505 PM CDT SUN AUG 15 2010 ...SIGNIFICANT WEATHER ADVISORY FOR GARLAND...MONTGOMERY...SCOTT AND YELL COUNTIES UNTIL 535 PM CDT... AT 505 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR MUDDY CREEK WMA...MOVING SOUTHEAST AT 10 MPH. SMALL HAIL...AND WIND GUSTS BETWEEN 40 AND 50 MPH ARE EXPECTED WITH THIS STORM. AREAS THAT WILL BE AFFECTED INCLUDE SIMS...CHULA...STORY...WASHITA AND MAULDIN. TORRENTIAL DOWNPOURS MAY CAUSE LOCALIZED MINOR FLOODING IN LOW LYING AREAS. MOTORISTS SHOULD BE ADVISED TO EXPECT REDUCED VISIBILITY DUE TO THE VERY HEAVY RAIN. LAT...LON 3478 9333 3447 9347 3468 9389 3485 9376 TIME...MOT...LOC 2205Z 301DEG 7KT 3474 9366 62
The Western Arkansas radar (KSRX), 91 km away, was scanning. The volume nearest the first event began at 22:24 UTC.
6 thunderstorm wind, 1 hail, 1 flash flood. Local standard time, as filed.
Several trees were blown down.
Trees and power lines were blown down, with some of them blocking roads. Some outbuildings had tin peeled off their roofs. An empty 53-foot trailer had its roof peeled off and was blown over. A billboard was blown down.
A large tree was blown down.
Multiple trees were blown down at Queen Wilhelmina State Park.
Street flooding occurred on U.S. Highway 270.
A tree was blown down on Arkansas Highway 24.
A tree was blown down in Camden.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2010Every state in 2010This day in weather historyWarnings in Arkansas, August 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 241518, 241521, 241528, 241522, 241523, 241527, 241524, 241525.